Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 15, 2013, 4:06 AM CDT for 4 counties in Texas. It took effect at Apr 15, 2013, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 4:06 AM CDT (09:06 UTC)
- In effect from
- Apr 15, 2013, 2:00 PM CDT
- Expired
- Apr 15, 2013, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3692 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WWUS84 KAMA 150906 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 406 AM CDT MON APR 15 2013 TXZ001-006-011-016-152100- /O.NEW.KAMA.FW.W.0005.130415T1900Z-130416T0100Z/ DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 406 AM CDT MON APR 15 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH SOUTHWESTERLY 20 FOOT WINDS WILL BE BETWEEN 20 AND 25 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. * TIMING: SOUTH SOUTHWESTERLY WINDS WILL INCREASE EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE 15 PERCENT BY 8 PM. A COLD FRONT WILL MOVE SOUTHWARD TONIGHT WITH WIND SPEEDS FURTHER DIMINISHING AND SHIFTING TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JACKSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/AMA
1 follow-up statement
457 WWUS84 KAMA 152101 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON APR 15 2013 TXZ001-006-011-016-160100- /O.CON.KAMA.FW.W.0005.000000T0000Z-130416T0100Z/ DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 401 PM CDT MON APR 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...DEAF SMITH. * WIND: SOUTH SOUTHWESTERLY 20 FOOT WINDS WILL BE BETWEEN 20 AND 25 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. * TIMING: SOUTH SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE 15 PERCENT BY 8 PM. A COLD FRONT WILL MOVE SOUTHWARD TONIGHT WITH WIND SPEEDS FURTHER DIMINISHING AND SHIFTING TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 11:17 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 14, 11:17 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1117 PM CDT SUN APR 14 2013 .AVIATION... 06Z TAF CYCLE THE COLD FRONT CONTINUING TO PUSH THROUGH THE REMAINDER OF THE SOUTHERN TEXAS PANHANDLE LATE THIS EVENING. NORTHEASTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED TO BEGIN DIMINISHING BY 08Z TO 10Z MONDAY TO AROUND 10 TO 20 KNOTS. WINDS WILL THEN VEER AROUND TO THE EAST AND SOUTHEAST AFTER 18Z TO 20Z MONDAY AND SHOULD INCREASE AGAIN TO AROUND 15 TO 25 KNOTS AFTER 21Z TO 23Z MONDAY AND CONTINUE THROUGH 06Z TUESDAY. WEAK UPPER TROUGHS OVER THE SOUTHERN ROCKIES WILL KEEP SCATTERED TO BROKEN OR OVERCAST MID AND HIGH LEVEL CLOUDS THROUGH THE TAF FORECAST PERIOD...VFR CONDITIONS WILL PREVAIL. SCHNEIDER && .PREV DISCUSSION... /ISSUED 936 PM CDT SUN APR 14 2013/ UPDATE... UPDATED PREVIOUS GRIDS AND FORECAST MAINLY TO REMOVE RED FLAG WARNING AND CRITICAL FIRE WEATHER FROM FIRE WEATHER PRODUCTS. UPDATED WIND GRIDS AND ADJUSTED MINIMUM TEMP TONIGHT AND HOURLY TEMP GRIDS. ALSO UPDATED THE FIRE WEATHER GRIDS WITH THE LATEST NAM DATA. ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND ISSUED. SCHNEIDER PREV DISCUSSION... /ISSUED 649 PM CDT SUN APR 14 2013/ AVIATION... 00Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. A SURFACE FRONT CURRENTLY STRETCHING FROM JUST SOUTHWEST OF KDHT TO JUST NORTHEAST OF KAMA IS EXPECTED TO PUSH SOUTH THIS EVENING AFTER SUNSET. THIS WILL SHIFT THE CURRENT GUSTY SOUTHWEST WINDS AT KAMA TO THE NORTHEAST...WITH NORTHEAST WINDS THEN EXPECTED AT ALL THREE TERMINALS OVERNIGHT. WINDS WILL VEER TO THE SOUTHEAST MONDAY MORNING...THEN FURTHER VEER TOWARD THE SOUTH EARLY MONDAY AFTERNOON AND INCREASE IN SPEED /GUSTS AROUND 30 KTS EXPECTED/ AS SURFACE LOW PRESSURE DEEPENS OVER SOUTHEAST CO...CAUSING THE FRONT TO LIFT BACK EAST/NORTHEAST. KB PREV DISCUSSION... /ISSUED 319 PM CDT SUN APR 14 2013/ DISCUSSION... A LOW CONFIDENCE FORECAST...WHICH FOR AT LEAST THE FIRST FEW DAYS HINGES ON THE LOCATION AND EVOLUTION OF A PERSISTENT FRONT IN THE REGION. TONIGHT...WITH MUCH OF THE PANHANDLES LIKELY TO STAY IN THE COOLER AIR MASS...HAVE LOWERED MINS FOR TONIGHT. LATEST MAV GUIDANCE EVEN SHOWS SOME LOCATIONS IN THE OK PANHANDLE NEARING FREEZING. HAVE NOT ISSUED ANY FROST OR FREEZE HIGHLIGHTS AS INCREASING EASTERLY WINDS AND SOME HIGH CLOUDS WILL NOT BE PRIME RADIATIONAL COOLING CONDITIONS. THUS THINK FREEZING TEMPERATURES OR EVEN FROST ARE UNLIKELY. TOMORROW THROUGH WEDNESDAY...AS MENTIONED BEFORE...THE BIGGEST QUESTION WILL BE WHERE THE FRONT WILL BE EACH DAY. THIS WILL HAVE BIG IMPLICATIONS IN EVERYTHING FROM TEMPERATURES TO PRECIPITATION CHANCES AND TYPES. AM LESS CERTAIN WITH THIS ISSUANCE THAN BEFORE IN THIS TIME PERIOD MAINLY BECAUSE OF HOW POORLY THE MODELS HANDLED THE FRONTAL LOCATION TODAY. FOR NOW...DUE TO THE UNCERTAINTY...HAVE KEPT CLOSE TO THE PREVIOUS FORECAST WHICH FAVORS THE SLIGHTLY MORE PROGRESSIVE ECMWF OVER THE GFS. IF THIS SOLUTION HOLDS TRUE...SHOULD SEE THE FRONT AS A WARM FRONT LIFT ALL THE WAY NORTH OF THE PANHANDLES TOMORROW...COME BACK SOUTH ON TUESDAY AND STALL NEARLY THE SAME LOCATION AS TODAY...BEFORE MAKING A FINAL PUSH THROUGH THE REGION TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. ANY PRECIP THROUGH THIS PERIOD SHOULD BE MOSTLY POST FRONTAL...OR JUST ALONG THE FRONT. THUS EXPECT THE MAIN PRECIPITATION TYPE TO BE LIGHT RAIN...MAYBE CHANGING TO FLURRIES WEDNESDAY NIGHT. SINCE MOST OF THE PRECIP SHOULD BE POST FRONTAL...DO NOT EXPECT MUCH IN THE WAY OF MOISTURE AMOUNTS...THUS HAVE KEPT QPF VALUES NEAR 0.01 IN FOR ANY POPS THROUGH THIS PERIOD. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...SHOULD REMAIN IN UNDER THE INFLUENCE OF THE COLDER AIR MASS THROUGH THIS PERIOD. IN FACT...WEDNESDAY NIGHT AND THURSDAY NIGHT WILL PROBABLY BE THE HIGHEST THREAT OF FROST AND/OR FREEZE ACROSS THE AREA. WINDS WILL BE A BIT TOO BREEZY FOR PRIME RADIATIONAL COOLING CONDITIONS...BUT EVEN STILL THE COLD AIR ADVECTION SHOULD BE ENOUGH THAT NEARLY ALL OF THE REGION SHOULD SEE NEAR FREEZING CONDITIONS ONE OR BOTH NIGHTS. FRIDAY THROUGH SUNDAY...GRADUAL WARMING TREND THROUGH THE END OF THE WEEK IS EXPECTED. ONE THING OF NOTE...BOTH THE GFS AND ECMWF SHOW A UPPER LEVEL SHORT WAVE TROUGH DIGGING SE OVER THE HIGH PLAINS COUPLED WITH A SOUTHERLY LOW LEVEL JET ON SUNDAY. IF THIS PATTERN HOLDS TRUE...IT COULD BE AN EVEN MORE FAVORABLE PATTERN THAN THE LARGE EARLY WEEK TROUGH FOR WIDESPREAD PRECIPITATION OVER THE REGION. HOWEVER...WITH THE POOR MODEL AGREEMENT IN THE EARLY PERIOD...DO NOT HAVE ENOUGH CONFIDENCE IN THE MODELS IN THE LATER PERIODS TO INCLUDE MENTION OF PRECIP AT THIS TIME. JOHNSON FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EVENING FOR LOCATIONS SOUTH OF THE STATIONARY FRONT...WHICH MAINLY INCLUDES DEAF SMITH AND RANDALL COUNTIES. TOMORROW...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO SOUTHERLY WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. TUESDAY WILL BE SIMILAR TO TODAY WITH ELEVATED FIRE WEATHER CONDITIONS POSSIBLE SOUTH OF THE STATIONARY FRONT. THOUGH THERE IS UNCERTAINTY EXACTLY WHERE THIS FRONT WILL END UP. AT THIS TIME...THINK THAT SOUTHWESTERN TEXAS PANHANDLE HAS THE HIGHEST RISK OF ELEVATED FIRE WEATHER CONDITIONS. A COLD FRONT SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR THE LATER HALF OF THE WEEK. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Apr 14, 9:14 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT SUN APR 14 2013 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 914 PM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE WESTERN PANHANDLES ON MONDAY AND FAR SOUTHWESTERN TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEASTERN TEXAS PANHANDLE WEDNESDAY NIGHT. IF ANY STORMS DEVELOP...SOME MAY BE STRONG WITH STRONG WINDS AND SMALL HAIL. THERE IS A SLIGHT CHANCE OF VERY LIGHT SNOW ACROSS THE OKLAHOMA AND FAR NORTHERN TEXAS PANHANDLE WEDNESDAY NIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY. SCHNEIDER
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.